MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5520-B-100
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 02/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Right tka.Revision due to loosening of tibial component.
 
Event or Problem Description
Right tka.Revision due to loosening of tibial component.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a triathlon baseplate was reported.The event was confirmed by clinical consultant.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: event description: right tka for oa.Revision due to loosening of tibial component.Implants involved: triathlon ps fem #1 right cemented, triathlon primary baseplate tibia-cemented #1.Materials reviewed: 02/13/2021: stryker pi report12/29/2020: x-ray ap/lat right knee.?weightbearing, mild djd and lateral chondrocalcinosis01/15/2021: x-ray right knee ap/lat.Primary triathlon cemented ps with primary cemented baseplate.Tibia in perhaps very slight varus but appears engaged with bone med and lat.02/13/2021: x-ray right knee ap/lat.Primary triathlon cemented ps with primary cemented baseplate.Tibia in varus with lift off laterally.03/15/2021: x-ray right knee ap/lat.Primary triathlon cemented ps with primary cemented baseplate.Tibia in marked varus with lift off laterally increased from 02/13/2021.Confirmation: failure of a triathlon cemented primary baseplate may be confirmed from the x-ray series.The revision cannot be confirmed without additional medical records/op notes/radiographs.Root cause: very early failure of a cemented tibial component approximately 6 weeks is highly unusual without some inciting event.Assessing a root cause is not possible without additional medical records and history and perhaps examination of the explant.-product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #1
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11668856
Report Number0002249697-2021-00684
Device Sequence Number11553422
Product Code MBH
UDI-Device Identifier07613327041040
UDI-Public07613327041040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5520-B-100
Device Catalogue Number5520B100
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;